Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 31, 2008, 10:25 PM EST for Harris County, Muscogee County, Georgia. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 10:25 PM EST (03:25 UTC)
- Expired
- Jan 31, 2008, 11:00 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 10:29 PM EST | TSTM WND DMG | 6 N Columbus, GA | SHINGLES BLOWN OFF HOME IN GREEN ISLAND HILLS. |
| Jan 31, 10:30 PM EST | TSTM WND DMG | 3 N Columbus, GA | MUSCOGEE COUNTY 911 CENTER RECEIVED REPORTS BETWEEN 1030 AND 1045 PM OF AT LEAST 5 TREES DOWN ON THE NORTH END OF THE COUNTY. NUMEROUS POWERLINES ALSO DOWN. |
| Jan 31, 10:30 PM EST | TSTM WND DMG | Columbus, GA | A 45-50 FT 16 INCH DIAMETER TREE DOWN ACROSS A DRIVEWAY CRUSHING A SPORT UTILITY VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 010326
SVRFFC
GAC145-215-010400-
/O.NEW.KFFC.SV.W.0006.080201T0325Z-080201T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1100 PM EST
* AT 921 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 7 MILES WEST OF COLUMBUS...MOVING
EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORTSON...CATAULA...PINE MOUNTAIN VALLEY AND WAVERLY HALL.
A WIND GUST TO 59 MPH WAS OBSERVED AT AUBURN WITH THIS LINE OF
STORMS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3245 8500 3252 8500 3260 8508 3268 8510
3285 8471 3283 8469 3267 8468 3257 8469
3255 8467 3248 8473 3238 8497
TIME...MOT...LOC 0325Z 248DEG 43KT 3253 8503
$$2 follow-up statements
000
WWUS52 KFFC 010348
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EST THU JAN 31 2008
GAC145-215-010400-
/O.CON.KFFC.SV.W.0006.000000T0000Z-080201T0400Z/
MUSCOGEE GA-HARRIS GA-
1048 PM EST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR SOUTHERN HARRIS AND MUSCOGEE COUNTIES...
AT 1046 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAMILTON TO ELLERSLIE TO 8 MILES SOUTHEAST OF MIDLAND...MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHILOH.
THE PUBLIC REPORTED 50 MPH WIND GUSTS IN COLUMBUS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3245 8500 3252 8500 3260 8508 3268 8510
3285 8471 3283 8469 3267 8468 3257 8469
3255 8467 3248 8473 3238 8497
TIME...MOT...LOC 0348Z 248DEG 43KT 3275 8481 3262 8472
3249 8471
$$000
WWUS52 KFFC 010402
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EST THU JAN 31 2008
GAC145-215-010409-
/O.EXP.KFFC.SV.W.0006.000000T0000Z-080201T0400Z/
MUSCOGEE GA-HARRIS GA-
1059 PM EST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARRIS AND
MUSCOGEE COUNTIES EXPIRES AT 1100 PM EST...
AT 1055 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER CONSIDERED SEVERE AS THEY WERE EXITING EXTREME EASTERN
MUSCOGEE AND HARRIS COUNTIES.
THE PUBLIC EARLIER REPORTED SHINGLES BLOWN OFF A ROOF ALONG THE
HARRIS AND MUSCOGEE COUNTY LINE.
IF YOU OBSERVED WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3245 8500 3252 8500 3260 8508 3268 8510
3285 8471 3283 8469 3267 8468 3257 8469
3255 8467 3248 8473 3238 8497
TIME...MOT...LOC 0359Z 248DEG 43KT 3278 8466 3265 8457
3252 8456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 9:20 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 31, 9:20 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 920 PM EST THU JAN 31 2008 .UPDATE... WARM FRONT CURRENTLY ALONG THE STATE LINE BETWEEN THE FL PANHANDLE AND GA/AL IS BEING WATCHED CLOSELY THIS EVENING FOR ANY EVIDENCE OF A NORTHWARD SURGE. WEDGE APPEARS TO BE STRONGLY IN PLACE ACROSS NORTH AND CENTRAL GA THIS EVENING...AND EVEN IF WARM FRONT LIFTS NORTH AHEAD OF THE APPROACHING CONVECTIVE LINE...IT SHOULD REMAIN SOUTH OF STEWART COUNTY GA. LOCAL STORM REPORTS OUT OF BMX AND MOB SUGGEST SOME DAMAGING WIND AND SMALL HAIL POTENTIAL WITH THE LINE...THOUGH THE POTENTIAL SHOULD BE LESSENING AS THE STORMS BECOME MORE ELEVATED ABOVE OUR WEDGE LAYER ALTHOUGH AT LEAST FROM A RADAR PRESENTATION...THE LINE OF STORMS STILL APPEARS TO BE SOLID. UP IN THE NORTH...HIGHER ELEVATION LOCATIONS ARE ALREADY SEEING THE EFFECTS OF THE 50 KT WINDS THAT THE FFC 00Z SOUNDING SHOWED AT 4000 FT. HIGHER ELEVATION LOCATIONS ABOVE THE INFLUENCE OF THE INVERSION HAVE THE GREATEST POTENTIAL FOR THE STRONGEST WIND GUSTS. REPORTS HAVE COME IN FROM PICKENS COUNTY OF TREES DOWN...EXPECT MORE OF THESE AS LARGE AREA OF STRATIFORM RAIN APPROACHES FROM ALABAMA. NO CHANGES TO THE FORECAST AT THIS TIME. RRH && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LOW PRESSURE OVER LOWER MISSISSIPPI VALLEY THIS AFTERNOON PULLING NORTHEAST INTO OHIO VALLEY BY FRIDAY MORNING. STRONG HIGH OVER THE MID ATLANTIC STATES HAS CWA UNDER INFLUENCE OF WEDGE WITH WINDS EAST 10 TO 20 MPH WITH HIGHER GUSTS. DEW POINTS IN TEENS AND SINGLE DIGITS AT THIS TIME OVER NORTHEAST GA. WARM FRONT JUST PUSHING INTO THE GULF COAST AREA...AND LOOKS LIKE THIS FRONT MAY STRUGGLE TO GET INTO SOUTH GA. RAIN SHOULD INCREASE OVER THE CWA THIS EVENING. WITH SUCH LOW DEW POINTS...RAIN MAY POSSIBLY MIX WITH SLEET IN THE NORTHEAST THIS EVENING. OTHERWISE...STRONG LOW LEVEL JET SHOULD BRING WARMING ACROSS THE CWA TONIGHT WITH A GRADUAL MODIFICATION OF DEW POINTS AND AM NOT EXPECTING ANY OTHER PROBLEMS WITH FREEZING PRECIPITATION. WITH WEDGING FIRMLY IN PLACE...BEST INSTABILITY SHOULD REMAIN IN SOUTH GEORGIA TONIGHT. HAVE MENTIONED THUNDER ONLY SOUTHERN FEW COUNTIES OF THE CWA. WINDS WILL BE STRONG AND WILL HAVE TO BE MONITORED FOR POSSIBLE WIND ADVISORY. FRONT ENTERING NORTHWEST GEORGIA BEFORE SUNRISE FRIDAY AND PUSHING ACROSS THE REMAINDER OF THE AREA DURING THE DAY. DRY FOR THE REMAINDER OF THE SHORT TERM. WITH EASTERLY WINDS AND RAIN...TEMPERATURES WERE TRICKY. GENERALLY TRIED TO KEEP DIURNAL RANGE SMALL FOR THE OVERNIGHT. TOOK A BLEND OF FWC/MAV FOR REST OF THE SHORT TERM. .LONG TERM /SUNDAY THROUGH THURSDAY/... MADE NO CHANGES TO EXTENDED PERIOD. UPPER FLOW BECOMING SOUTHWESTERLY BY MONDAY WITH CHANCE OF RAIN RETURNING FOR MONDAY. ANOTHER SHORT WAVE MOVING THROUGH THE OHIO VALLEY SHOULD BRING A FRONT ACROSS THE CWA ON WEDNESDAY...AND DRY AGAIN FOR THURSDAY. && .AVIATION... RAIN FALLING INTO INITIALLY COOL DRY AIR AT THE SURFACE WILL CAUSE CEILINGS TO DROP BELOW 3 THOUSAND FEET EARLY THIS EVENING. AS DRY BULB AND DEWPOINT TEMPERATURES CLOSE...CEILINGS WILL EVENTUALLY DIP TO BELOW 1 THOUSAND FEET...PROBABLY BY 03Z OR SO. THEN THE MAIN BAND OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO PUSH ACROSS FROM THE WEST AND CONDITIONS WILL VARY...BUT IFR CONDITIONS WILL PREVAIL. WINDS JUST OFF THE SURFACE WILL INCREASE BY MIDNIGHT AND LOW LEVEL WIND SHEAR IS ANTICIPATED. LOW CEILINGS AND VISIBILITIES WILL IMPROVE RAPIDLY WITH THE PASSAGE OF THE SURFACE FRONT BETWEEN 10Z AND 14Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 50 28 63 33 / 100 40 5 5 5 ATLANTA 39 47 30 62 39 / 100 10 5 5 5 BLAIRSVILLE 36 43 24 60 28 / 100 20 5 5 10 CARTERSVILLE 38 51 25 61 27 / 100 10 5 5 5 COLUMBUS 45 55 30 65 37 / 90 10 5 5 10 GAINESVILLE 37 48 30 61 37 / 100 30 5 10 5 MACON 48 55 27 64 33 / 90 20 5 5 10 ROME 38 48 26 64 30 / 100 10 5 5 10 PEACHTREE CITY 39 49 25 63 26 / 100 10 5 5 5 VIDALIA 48 61 30 66 30 / 80 50 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL ...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAW FORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE.. .FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HA RALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFER SON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULAS KI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR.. .TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARR EN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. HIGH WIND WARNING UNTIL 6 AM EST FRIDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...GORDON... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. &&
Hazardous weather outlook, Jan 31, 7:20 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 720 PM EST THU JAN 31 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 720 PM EST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT STRONG WINDS WITH GUSTS POSSIBLY HIGHER THAN 50 MPH POSSIBLE IN EXTREME NORTH GEORGIA. STRONG WINDS ELSEWHERE ACROSS NORTH AND CENTRAL GEORGIA COULD PRODUCE GUSTS TO 35 MPH. ISOLATED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IN THE LOWER MISSISSIPPI RIVER VALLEY WILL MOVE INTO KENTUCKY AND EASTERN TENNESSEE BY DAYBREAK FRIDAY. A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL ARRIVE IN WESTERN GEORGIA JUST PRIOR TO DAYBREAK. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE STRONG WINDS IN THE EXTREME NORTHERN COUNTIES...ESPECIALLY IN THE HIGHER ELEVATIONS. ISOLATED THUNDERSTORMS ARRIVING AHEAD OF THE COLD FRONT LATE TONIGHT MAY ALSO PRODUCE STRONG WINDS...ESPECIALLY ACROSS THE CENTRAL PART OF THE STATE. .DISCUSSION... THE LOW PRESSURE SYSTEM IS PRODUCING STRONG SOUTHERLY WINDS JUST ABOVE THE SURFACE IN NORTH GEORGIA WHERE A WEDGE OF COLD AIR REMAINS TRAPPED. AS THE LOW DRAWS CLOSER TONIGHT...WIND SPEEDS WILL INCREASE. LOCATIONS AT ELEVATION...LIKE ON RIDGES AND IN THE MOUNTAINS WILL BE CLOSEST TO THE STRONG WIND JET...AND COULD SEE WIND SPEEDS OF 50 MPH OR HIGHER...WHICH WOULD LIKE CAUSE DAMAGE TO TREES AND POWER LINES. THE AREA OF THE STATE MOST LIKELY TO EXPERIENCE WINDS THAT STRONG ARE ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO DAWSONVILLE TO CLEVELAND. THE THREAT OF STRONG DAMAGING WIND IN THAT AREA WILL PERSIST FOR MUCH OF THE NIGHT. THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT ARE EXPECTED TO BE ELEVATED IN THE NORTHERN PART OF GEORGIA WHERE THE COLD AIR REMAINS TRAPPED. THIS SHOULD LIMIT THE STRENGTH OF THE WIND THAT MIGHT REACH THE GROUND. HOWEVER...THE THUNDERSTORMS WILL PROBABLY BE ABLE TO PRODUCE GUSTY WINDS AT THE SURFACE IN THOSE PORTIONS OF CENTRAL GEORGIA THAT ARE IN WARMER AIR THAT IS PUSHING IN FROM THE SOUTH. THE AREA WITH THE HIGHEST CHANCE OF STRONG THUNDERSTORM-RELATED WINDS ARE ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO LOUISVILLE. THE THUNDERSTORMS SHOULD ACCOMPANY A BAND OF HEAVY RAIN AND ARRIVE IN THE WESTERNMOST COUNTIES AROUND 10PM TO 11PM. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL THEN PUSH ON TO THE EAST DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WITH STRONG GUSTY WINDS WILL BE POSSIBLE PRIOR TO DAYBREAK FRIDAY ACROSS THE EASTERN PORTION OF CENTRAL GEORGIA. STRONG...GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA EARLY FRIDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS LATE TUESDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD SATURDAY THROUGH MONDAY...OR FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SOUTH OF A COLUMBUS...TO MACON...TO LOUISVILLE LINE ARE REQUESTED TO SEND REPORTS OF DAMAGE FROM THUNDERSTORM WINDS TONIGHT. SPOTTERS AND EMA OFFICIALS ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO DAWSONVILLE TO CLEVELAND ARE ALSO REQUESTED TO SEND REPORTS OF WIND DAMAGE TONIGHT. CALL TOLL FREE 1 8 6 6 7 6 3 4 4 6 6. 15
In the hours before
Local storm report, Jan 31, 8:39 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND DMG 2 S BLAINE 34.48N 84.56W
01/31/2008 PICKENS GA PUBLIC
TWO TREES DOWN, ONE ON POWERLINE.
0730 PM NON-TSTM WND DMG 8 W JASPER 34.47N 84.57W
01/31/2008 PICKENS GA PUBLIC
LARGE PINE TREE DOWN ON ARROWHEAD ROAD OFF HIGHWAY 53.
0800 PM NON-TSTM WND DMG 8 WSW JASPER 34.43N 84.56W
01/31/2008 PICKENS GA PUBLIC
THREE TREES DOWN ON JERUSALEM CHURCH ROAD, ONE BLOCKING
THE ROADWAY.
&&
SKONARIKLocal storm report, Jan 31, 9:33 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM ICE STORM SUCHES 34.69N 84.02W
01/31/2008 UNION GA EMERGENCY MNGR
FREEZING RAIN ACCUMULATING ON TREES AND GRAVEL ROADS.
&&
SKONARIKSpecial weather statement, Jan 31, 10:18 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1018 PM EST THU JAN 31 2008 GAZ078-089-090-102-010400- 1018 PM EST THU JAN 31 2008 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN STEWART... CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL 1100 PM EST... AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19 MILES WEST OF MULBERRY GROVE TO 7 MILES SOUTHWEST OF FLORENCE MARINA STATE PARK...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 35 MPH...HEAVY RAIN...AND OCCASIONAL LIGHTNING STRIKES ARE LIKELY AS THESE STORMS MOVE ACROSS STEWART...CHATTAHOOCHEE... MUSCOGEE AND HARRIS COUNTIES THROUGH 1100 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLORENCE MARINA STATE PARK...OMAHA...PROVIDENCE CANYON STATE PARK...FORT BENNING...FORT BENNING SOUTH...COLUMBUS...MULBERRY GROVE...JAMESTOWN...FORTSON... WHITESVILLE...WESTVILLE...TROUTMAN...LUMPKIN...MIDLAND AND LOUVALE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:59 AM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.